MAUDE Adverse Event Report: ARTHREX, INC. 9.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 9.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 9.0 MM FLIP CUTTER II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy the pin for tilting broke on the bone during the first contact.There was no harm for patient, operator or third party.The surgery was finished successfully with a new flipcutter modell 3.It was not necessary to switch the surgical technique or do a second surgery.Update 26-sep-2023 nroe: it was confirmed that all broken pieces could be retrieved from the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Functional testing was not performed on the returned ar-1204af-90 due to the damage to the device.Visual inspection noted the tip of the device is broken.The most likely cause for the reported failure can be attributed to use error of the device due to prying/leveraging the device during use.Refer to the investigation photos.

Brand Name
9.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17995753
Report Number1220246-2023-08336
Device Sequence Number6680557
Product Code HWE
UDI-Device Identifier00888867004269
UDI-Public00888867004269
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-90
Device Lot Number2257125125
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown